Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 50, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 29, 2011, 4:02 PM CDT for Roberts County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2011, 4:02 PM CDT (21:02 UTC)
- Expired
- Jul 29, 2011, 4:36 PM CDT
- In force
- 34 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Roberts County, TX
The radar
The Amarillo radar (KAMA), 106 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 509 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
300 WUUS54 KAMA 292102 SVRAMA TXC393-292200- /O.NEW.KAMA.SV.W.0050.110729T2102Z-110729T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 402 PM CDT FRI JUL 29 2011 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ROBERTS COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 500 PM CDT * AT 357 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL ROBERTS COUNTY...OR ABOUT 12 MILES NORTH OF MIAMI...MOVING WEST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF THE INDICATED COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3573 10096 3603 10095 3599 10056 3572 10058 TIME...MOT...LOC 2102Z 106DEG 3KT 3586 10069 $$ KJS
2 follow-up statements
028 WWUS54 KAMA 292125 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 425 PM CDT FRI JUL 29 2011 TXC393-292200- /O.CON.KAMA.SV.W.0050.000000T0000Z-110729T2200Z/ ROBERTS TX- 425 PM CDT FRI JUL 29 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR CENTRAL ROBERTS COUNTY... AT 420 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL ROBERTS COUNTY...OR ABOUT 12 MILES NORTH OF MIAMI...MOVING WEST AT 5 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3573 10096 3603 10095 3599 10056 3572 10058 TIME...MOT...LOC 2125Z 106DEG 3KT 3587 10071 $$ KJS
061 WWUS54 KAMA 292136 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 436 PM CDT FRI JUL 29 2011 TXC393-292146- /O.CAN.KAMA.SV.W.0050.000000T0000Z-110729T2200Z/ ROBERTS TX- 436 PM CDT FRI JUL 29 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ROBERTS COUNTY IS CANCELLED... AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3573 10096 3603 10095 3599 10056 3572 10058 TIME...MOT...LOC 2136Z 106DEG 3KT 3587 10072 $$ KJS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:03 PM CDT, 59 minutes earlier.
Area forecast discussion, Jul 29, 3:03 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 303 PM CDT FRI JUL 29 2011 .DISCUSSION... NOW STATIONARY FRONT REMAINS APPROXIMATELY ALONG A LINE FROM TULIA TO HIGGINS. NOT ONLY IS THERE A MODEST TEMPERATURE GRADIENT ACROSS THE FRONT...BUT SO FAR...THIS SEEMS TO ALSO BE THE MAIN FOCUS FOR CONVECTION. WITH THE FRONT REMAINING IN THE AREA AT LEAST THROUGH TONIGHT...BEFORE WASHING OUT...KEPT MENTION OF THUNDERSTORMS THROUGH 12Z. THE NEXT CONCERN WILL BE THE EFFECT...OR LACK THEREOF...THAT THE REMNANTS OF TROPICAL STORM DON WILL HAVE ON THE PANHANDLE REGION. SOUTHERLY AND SOUTHEASTERLY FLOW REMAINS IN PLACE OVER THE REGION THROUGH THE WEEKEND...THIS SHOULD ALLOW FOR THE MOISTURE PLUME ASSOCIATED WITH TROPICAL STORM DON TO SPREAD FURTHER NORTH INTO TEXAS. HOWEVER...THINK THE OPPORTUNITY FOR RAIN IN THE TEXAS PANHANDLE WILL BE LIMITED AND BRIEF...IF ANY OPPORTUNITY AT ALL. IT WILL BE A RACE TO SEE IF THE MOISTURE CAN ADVECT UP HERE BEFORE SUBSIDENCE ASSOCIATED WITH THE BUILDING UPPER LEVEL HIGH MINIMIZES THE POTENTIAL FOR ANY STORMS TO DEVELOP. HOWEVER...CONSIDERING THAT TS DON IS MOVING FASTER TO THE WEST AS COMPARED TO YESTERDAY...HAVE INCLUDED A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE SOUTHERN TEXAS PANHANDLE TOMORROW AFTERNOON. FOR MUCH OF THE REST OF THE WEEK...IT WILL BE A FAMILIAR STORY TO THE REGION. THE RIDGE BUILDS BACK WEST...AND REMAINS ENTRENCHED OVER THE HIGH PLAINS FOR MUCH OF THE WEEK...BRINGING A RETURN TO MORE HOT AND DRY WEATHER FOR THE PANHANDLES. BOTH THE GFS AND THE ECMWF ARE SHOWING A COLD FRONT DIGGING SOUTH INTO THE PANHANDLES BEFORE STALLING OVER THE REGION WEDNESDAY NIGHT. HOWEVER...GIVEN THAT THE UPPER LEVEL RIDGE IS NOT EXPECTED TO WEAKEN ANY UNTIL THURSDAY AT THE EARLIEST...THINK THAT THE MODELS ARE TOO FAST WITH THE SURFACE FRONT. THEREFORE...DID NOT MENTION ANY CHANCE FOR PRECIPITATION UNTIL THURSDAY. JOHNSON && .FIRE WEATHER... RELATIVELY LIGHT WINDS...TEMPERATURES CLOSER TO NORMAL...AND RELATIVELY HIGH ATMOSPHERIC MOISTURE WILL PRECLUDE ANY ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS THROUGH THE WEEKEND. HOWEVER...LIGHTNING FROM THUNDERSTORMS TONIGHT AND TOMORROW AFTERNOON COULD CAUSE A FIRE WEATHER CONCERN...MAINLY IN THE SOUTHERN TEXAS PANHANDLE. BY MONDAY...THE UPPER LEVEL RIDGE WILL ONCE AGAIN BE OVER THE REGION LEADING TO TEMPERATURES ONCE AGAIN WELL ABOVE NORMAL. IN ADDITION...A SURFACE TROUGH COULD RESULT IN INCREASING SOUTHERLY WINDS ESPECIALLY MONDAY AND TUESDAY. HOWEVER...THERE IS SOME UNCERTAINTY IN HOW FAR SOUTH THIS TROUGH WILL BE. IT COULD STAY IN KANSAS AND COLORADO...IN WHICH CASE WINDS ACROSS THE PANHANDLES WOULD REMAIN LIGHT. THROUGH THE REST OF THE WEEK...WINDS SHOULD BE RELATIVELY LIGHT. JOHNSON && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 66 94 70 96 70 / 30 20 5 5 0 BEAVER OK 70 101 73 104 73 / 50 5 5 5 0 BOISE CITY OK 67 93 69 99 70 / 50 5 10 5 0 BORGER TX 72 99 74 101 75 / 40 10 5 5 0 BOYS RANCH TX 68 97 71 99 71 / 50 20 5 5 0 CANYON TX 65 94 69 96 67 / 30 20 5 5 0 CLARENDON TX 71 102 73 98 73 / 20 20 5 5 0 DALHART TX 65 93 67 97 68 / 50 10 10 5 0 GUYMON OK 69 100 71 101 73 / 50 5 5 5 0 HEREFORD TX 63 94 67 94 66 / 40 20 5 5 0 LIPSCOMB TX 71 100 73 100 74 / 30 10 5 5 0 PAMPA TX 69 96 71 97 71 / 30 20 5 5 0 SHAMROCK TX 74 100 73 99 72 / 20 20 5 5 0 WELLINGTON TX 74 101 74 101 72 / 20 20 5 5 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/16
Hazardous weather outlook, Jul 29, 2:57 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 257 PM CDT FRI JUL 29 2011 OKZ001>003-TXZ001>020-301100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 257 PM CDT FRI JUL 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES THROUGH TONIGHT. SEVERE WEATHER IS NOT EXPECTED...BUT WIND GUSTS TO AROUND 50 MPH AND LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON ACROSS THE SOUTHERN TEXAS PANHANDLE...AND AGAIN THURSDAY AND THURSDAY NIGHT ACROSS THE OKLAHOMA AND NORTHERN TEXAS PANHANDLE. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...HOWEVER WIND GUSTS TO AROUND 50 MPH AND LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SCHNEIDER
In the hours before
Special weather statement, Jul 29, 2:30 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 230 PM CDT FRI JUL 29 2011 TXZ009-014-292030- GRAY TX-ROBERTS TX- 230 PM CDT FRI JUL 29 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT FOR ROBERTS AND GRAY COUNTIES. AT 225 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF LEFORS...OR ABOUT 12 MILES EAST OF PAMPA...MOVING WEST AT 10 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KJS
Special weather statement, Jul 29, 3:06 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 306 PM CDT FRI JUL 29 2011 TXZ017-292100- RANDALL TX- 306 PM CDT FRI JUL 29 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT FOR RANDALL COUNTY. AT 302 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 6 MILES EAST OF PALO DURO CANYON... OR ABOUT 15 MILES SOUTHWEST OF CLAUDE...MOVING WEST AT 15 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KJS
Special weather statement, Jul 29, 3:25 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 325 PM CDT FRI JUL 29 2011 TXZ013-014-292130- GRAY TX-CARSON TX- 325 PM CDT FRI JUL 29 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT FOR CARSON AND GRAY COUNTIES. AT 321 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 6 MILES SOUTH OF WHITE DEER...OR ABOUT 13 MILES EAST OF PANHANDLE...MOVING NORTHWEST AT 10 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KJS
Special weather statement, Jul 29, 3:27 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 327 PM CDT FRI JUL 29 2011 TXZ008-009-292130- HUTCHINSON TX-ROBERTS TX- 327 PM CDT FRI JUL 29 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT FOR ROBERTS AND HUTCHINSON COUNTIES. AT 325 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF CODMAN...OR ABOUT 12 MILES WEST OF MIAMI...MOVING NORTHWEST AT 10 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KJS
Special weather statement, Jul 29, 3:29 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 329 PM CDT FRI JUL 29 2011 TXZ005-010-292130- HEMPHILL TX-LIPSCOMB TX- 329 PM CDT FRI JUL 29 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT FOR LIPSCOMB AND HEMPHILL COUNTIES. AT 325 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF LAKE MARVIN... OR ABOUT 18 MILES EAST OF CANADIAN...MOVING SOUTH AT 10 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KJS
Local storm report, Jul 29, 3:53 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
353 PM CDT FRI JUL 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TSTM WND DMG 5 W GROOM 35.20N 101.19W
07/29/2011 CARSON TX LAW ENFORCEMENT
TRUCK BLOWN OFF THE ROAD AT MILE MARKER 113 ON
INTERSTATE 40
&&
CORRECTED EVENT TIME
EVENT NUMBER AMA1100354
SFJThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 3:49 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray | 39 min |
| Jul 29, 6:12 PM CDT | Severe Thunderstorm Warning | AMA | Oldham, Potter | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.